Advertisement

A propos d'une conjecture de F. Dejean sur les répétitions dans les mots

  • Jean -Jacques Pansiot
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 154)

Abstract

We show that with a four letter alphabet the largest unavoidable repetitions in arbitrarily long words are of the form uvu where the length of uvu is 7/5th of the length of uv. This proves part of a conjecture of F. Dejean.

Keywords

Nous Allons Subword Complexity Nous Montrerons 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Références

  1. 1.
    S. Aršon, Démonstration de l'existence de suites asymétriques infinies Mat. Sb. 44 (1937), 769–777.Google Scholar
  2. 2.
    J. Berstel, Sur les mots sans carré définis par un morphisme, Proceedings 6th International Colloquium in Automata, Language and Programming, Lecture Notes in Computer Science 71 (1979), 16–29.Google Scholar
  3. 3.
    J. Berstel, Mots sans carrés et morphismes itérés, Discrete Math. 29 (1979), 235–244.Google Scholar
  4. 4.
    F.-J. Brandenburg, Uniformly Growing k-th power-free homomorphisms, Theoretical Computer Science 23 (1983), 69–82.Google Scholar
  5. 5.
    F. Dejean, Sur un Théorème de Thue, J. of Comb. Theory (A) 13 (1972), 90–99.Google Scholar
  6. 6.
    F. M. Dekking, On repetitions of blocs in binary sequences, J. of Comb. Theory (A) 20 (1976), 292–299.Google Scholar
  7. 7.
    A. Ehrenfeucht, K. P. Lee, G. Rozenberg, Subword complexities of various classes of deterministic developmental languages without interaction, Theoretical Computer Science 1 (1975), 59–75.Google Scholar
  8. 8.
    A. Ehrenfeucht and G. Rozenberg, On the subword complexity of square-free DOL languages, Proceedings 5th GI Conference in Theoretical Computer Science, Lecture Notes in Computer Science 104 (1981), 1–4.Google Scholar
  9. 9.
    S. Eilenberg, Automata, languages and machines, volume A (Academic Press, New York, 1974).Google Scholar
  10. 10.
    M. Morse and G. A. Hedlund, Unending chess, symbolic dynamics, and a problem in semigroups, Duke Math. J. 11 (1944), 1–7.Google Scholar
  11. 11.
    A. Thue, Über unendliche Zeichenreihen, Norske Vid. Selsk. Skr. I, Mat.-Nat. Kl. Christiana 7 (1906), 1–22.Google Scholar
  12. 12.
    A. Thue, Über die gegenseitige Lage gleicher Teile gewisser Zeichenreihen, Norske Vid. Selsk. Skr. I, Mat.-Nat. Kl. Christiana 1 (1912), 1–67.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1983

Authors and Affiliations

  • Jean -Jacques Pansiot
    • 1
  1. 1.Centre de Calcul de l'EsplanadeUniversité Louis PasteurStrasbourg CédexFrance

Personalised recommendations